Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 11, 2009, 4:25 AM MST. It took effect at Jun 11, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 4:25 AM MST (11:25 UTC)
- In effect from
- Jun 11, 2009, 12:00 PM MST
- Expired
- Jun 11, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 111125 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 425 AM MST THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... .A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE COUNTIES TODAY. THE COMBINATION OF THESE WINDS...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. AZZ148-120200- /O.NEW.KTWC.FW.W.0017.090611T1900Z-090612T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 425 AM MST THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR SANTA CRUZ AND COCHISE COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR SANTA CRUZ AND COCHISE COUNTIES. A BROAD TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE COUNTIES TODAY. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO DEVELOP AROUND NOON TODAY...THEN PERSIST INTO THE EARLY EVENING HOURS. IN ADDITION TO THE WINDS...A DRY AIRMASS RESIDING ACROSS SOUTHEAST ARIZONA WILL RESULT IN RELATIVE HUMIDITY VALUES DIPPING INTO THE LOWER TEENS. THE COMBINATION OF THE WINDS...DRY ATMOSPHERE AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR SANTA CRUZ AND COCHISE COUNTIES TODAY. && $$
2 follow-up statements
000 WWUS85 KTWC 112050 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER... .A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT CONTINUE TO RESULT IN A DRY SOUTHWEST FLOW OF AIR ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES INTO EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EARLY EVENING. AZZ148-120200- /O.NEW.KTWC.FW.A.0014.090612T1900Z-090613T0200Z/ /O.CON.KTWC.FW.W.0017.000000T0000Z-090612T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 150 PM MST THU JUN 11 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. SUSTAINED 20 FOOT SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS OF 35 TO 40 MPH WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES INTO EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ KD WEATHER.GOV/TUCSON
000 WWUS85 KTWC 120156 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 656 PM MST THU JUN 11 2009 ...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HIGH TO VERY HIGH FIRE DANGER... .A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL CONTINUE TO RESULT IN A DRY SOUTHWEST FLOW OF AIR ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES FRIDAY AFTERNOON AND EARLY EVENING. AZZ148-121000- /O.EXP.KTWC.FW.W.0017.000000T0000Z-090612T0200Z/ /O.CON.KTWC.FW.A.0014.090612T1900Z-090613T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 656 PM MST THU JUN 11 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES. SUSTAINED 20 FOOT SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS OF 35 TO 40 MPH WILL COMBINE WITH LOW HUMIDITIES BETWEEN 10 AND 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS COCHISE AND SANTA CRUZ COUNTIES FRIDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 1:50 AM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 1:50 AM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 AM MST THU JUN 11 2009
.SYNOPSIS...DRY CONDITIONS WITH GUSTY WINDS AT TIMES AND A SLOW
WARMING TREND AS WE REMAIN BETWEEN HIGH PRESSURE OVER MEXICO AND LOW
PRESSURE TO THE NORTHWEST.
&&
.DISCUSSION...PATCHES OF HIGH AND MID CLOUD IN AN OTHERWISE DRY
WESTERLY TO SOUTHWESTERLY FLOW. SURFACE DEWPTS BACK DOWN INTO THE
20S WITH PRECIPITABLE WATER VALUES BACK UNDER 1/2 INCH AS PER UPPER
AIR SOUNDINGS AND GOES SOUNDER ESTIMATES.
THE PATTERN SHOULD PERSIST INTO AT LEAST EARLY NEXT WEEK AS A STRONG
RIDGE REMAINS ORIENTED FROM CENTRAL MEXICO THROUGH TEXAS AND THE
GULF OF MEXICO WHILE THE MEAN TROUGH POSITION REMAINS ANCHORED NEAR
THE PACIFIC NORTHWEST AND OTHER HIGHER LATITUDE WESTERN STATES. THE
ENHANCED GRADIENT WILL BRING GUSTY WINDS AT TIMES...SUCH AS THIS
AFTERNOON. ULTIMATELY THE HIGH WILL PHASE FURTHER EASTWARD AND ALLOW
SOME ENERGY TO AGAIN CARVE A LITTLE FURTHER SOUTH AND EAST. THIS
WOULD DRAW MOISTURE NORTHWARD AND BRING A CHANCE OF CONVECTION TO
THE AREA...BUT THE EARLIEST WE WOULD SEE ANYTHING LIKE THAT WOULD BE
SOMETHING ON THE ORDER OF NEXT TUESDAY OR WEDNESDAY WITH A LOWER
ENERGY PATTERN IN PLACE.
BOTTOM LINE IS DRY AND GUSTY AT TIMES WITH TEMPERATURES MODERATED
BELOW MID JUNE NORMALS.
&&
.FIRE WEATHER...THE STORM SYSTEM WHICH BROUGHT PRECIPITATION TO THE
AREA CONTINUES TO MOVE EAST OF THE REGION...AND A DRY SOUTHWESTERLY
FLOW CAN BE EXPECTED IN ITS WAKE. LOWER AFTERNOON RELATIVE
HUMIDITIES ARE FORECAST THE NEXT COUPLE OF DAYS...AS WELL AS GUSTY
SOUTHWEST WINDS DURING THE AFTERNOON/EARLY EVENING HOURS THROUGH THE
UPCOMING WEEKEND. BECAUSE OF THE STRONGER WINDS AND LOW
HUMIDITIES...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
SOUTHERN PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING SANTA CRUZ AND
COCHISE COUNTIES...WITH A RED FLAG WARNING IN EFFECT BETWEEN NOON
AND 7 PM MST TODAY.
&&
.AVIATION...EXPECT BROKEN-OVERCAST CLOUDS AT OR ABOVE 15K FT AGL
INTO THURSDAY. WITH SOUTHEAST ARIZONA IN BETWEEN HIGH PRESSURE TO
THE SOUTHEAST AND LOW PRESSURE TO THE NORTHWEST EXPECT GUSTY WINDS
TO DEVELOP THIS AFTERNOON...SURFACE WINDS DURING THE 16Z-23Z PERIOD
SWLY/WLY 10- 20 KTS WITH GUSTS OF 20-30 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR SOUTHERN
PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING SANTA CRUZ AND
COCHISE COUNTIES FROM NOON TO 7 PM MST.
SEE WEATHER.GOV/TUCSONHazardous weather outlook, Jun 11, 4:25 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 425 AM MST THU JUN 11 2009 AZZ034-035-120200- SANTA CRUZ COUNTY-COCHISE COUNTY- 425 AM MST THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A BROAD TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE COUNTIES TODAY. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH TO DEVELOP AROUND NOON TODAY...THEN PERSIST INTO THE EARLY EVENING HOURS. IN ADDITION TO THE WINDS...A DRY AIRMASS RESIDING ACROSS SOUTHEAST ARIZONA WILL RESULT IN RELATIVE HUMIDITY VALUES DIPPING INTO THE LOWER TEENS. THE COMBINATION OF THE WINDS...DRY ATMOSPHERE AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:50 PM MST | Fire Weather Watch | TWC | 15 hr | |
| Jun 11, 1:59 PM MST | Wind Advisory | TWC | 5 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.